Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 286, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Oct 18, 2011, 7:57 PM EDT for Bath County, Fleming County, Rowan County, Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2011, 7:57 PM EDT (23:57 UTC)
- Expired
- Oct 18, 2011, 8:34 PM EDT
- In force
- 37 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bath County, KY, Fleming County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 92 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 8:00 PM EDT | TSTM WND DMG | Reynoldsville, KY | TREES DOWN ON HIGHWAY 36 WESTBOUND BETWEEN THE 8 AND 9 MILE MARKERS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
010
WUUS53 KJKL 182357
SVRJKL
KYC011-069-205-190045-
/O.NEW.KJKL.SV.W.0286.111018T2357Z-111019T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
757 PM EDT TUE OCT 18 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BATH COUNTY IN EAST CENTRAL KENTUCKY...
FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 845 PM EDT
* AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR REYNOLDSVILLE...OR NEAR
OWINGSVILLE...AND MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...ODESSA...SHERBURNE...WYOMING...PEBBLE...GRANGE
CITY...PECKS RIDGE...TILTON...HILLSBORO...SHARKEY...RINGOS MILLS...
CRAINTOWN...POPLAR PLAINS...PLUMMERS LANDING...GODDARD...MUSES
MILLS...WALLINGFORD...DALESBURG...WALTZ AND MOUNT CARMEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3850 8359 3846 8357 3843 8357 3841 8348
3839 8345 3840 8340 3836 8337 3808 8377
3820 8395 3824 8393 3831 8384 3834 8387
3849 8377 3853 8364
TIME...MOT...LOC 2357Z 219DEG 26KT 3821 8378
WIND...HAIL 60MPH 0.75IN
$$
GEOGERIAN3 follow-up statements
452
WWUS53 KJKL 190006
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
806 PM EDT TUE OCT 18 2011
KYC011-069-205-190045-
/O.CON.KJKL.SV.W.0286.000000T0000Z-111019T0045Z/
ROWAN KY-BATH KY-FLEMING KY-
806 PM EDT TUE OCT 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLEMING...
NORTHERN BATH AND NORTHWESTERN ROWAN COUNTIES UNTIL 845 PM EDT...
AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ODESSA...OR 7 MILES NORTH OF
OWINGSVILLE...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...GRANGE CITY...PECKS RIDGE...TILTON...HILLSBORO...
SHARKEY...RINGOS MILLS...CRAINTOWN...POPLAR PLAINS...PLUMMERS
LANDING...GODDARD...MUSES MILLS...WALLINGFORD...DALESBURG...
WALTZ...MOUNT CARMEL...PLEASUREVILLE AND FOXPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3851 8362 3850 8359 3846 8357 3843 8357
3841 8348 3839 8345 3840 8340 3836 8337
3813 8370 3824 8392 3831 8384 3835 8387
3849 8377 3853 8364
TIME...MOT...LOC 0006Z 219DEG 26KT 3826 8373
WIND...HAIL 60MPH 0.75IN
$$
GEOGERIAN936
WWUS53 KJKL 190017
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
817 PM EDT TUE OCT 18 2011
KYC011-190027-
/O.CAN.KJKL.SV.W.0286.000000T0000Z-111019T0045Z/
BATH KY-
817 PM EDT TUE OCT 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BATH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3851 8362 3850 8359 3846 8357 3843 8357
3841 8348 3839 8345 3840 8340 3836 8337
3823 8356 3831 8377 3833 8379 3837 8385
3849 8377 3853 8364
TIME...MOT...LOC 0017Z 219DEG 26KT 3832 8366
$$
KYC069-205-190045-
/O.CON.KJKL.SV.W.0286.000000T0000Z-111019T0045Z/
ROWAN KY-FLEMING KY-
817 PM EDT TUE OCT 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLEMING AND
NORTH CENTRAL ROWAN COUNTIES UNTIL 845 PM EDT...
AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR HILLSBORO...OR 9 MILES SOUTH OF
FLEMINGSBURG...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...POPLAR PLAINS...PLUMMERS LANDING...GODDARD...MUSES
MILLS...WALLINGFORD...DALESBURG...WALTZ...MOUNT CARMEL...
PLEASUREVILLE AND FOXPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3851 8362 3850 8359 3846 8357 3843 8357
3841 8348 3839 8345 3840 8340 3836 8337
3823 8356 3831 8377 3833 8379 3837 8385
3849 8377 3853 8364
TIME...MOT...LOC 0017Z 219DEG 26KT 3832 8366
WIND...HAIL 60MPH 0.75IN
$$
GEOGERIAN634
WWUS53 KJKL 190034
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
834 PM EDT TUE OCT 18 2011
KYC069-205-190044-
/O.CAN.KJKL.SV.W.0286.000000T0000Z-111019T0045Z/
ROWAN KY-FLEMING KY-
834 PM EDT TUE OCT 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR FLEMING AND NORTH CENTRAL
ROWAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3851 8362 3850 8359 3846 8357 3843 8357
3841 8348 3839 8345 3840 8340 3836 8337
3823 8356 3831 8377 3833 8379 3837 8385
3849 8377 3853 8364
TIME...MOT...LOC 0034Z 219DEG 26KT 3841 8356
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 7:40 PM EDT, 17 minutes earlier.
Area forecast discussion, Oct 18, 7:40 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 740 PM EDT TUE OCT 18 2011 .SHORT TERM.../THE REST OF TONIGHT/...UPDATED SOME PREFRONTAL THUNDERSTORMS HAVE MOVED INTO EASTERN KENTUCKY. MOST OF THE STRONGEST STORMS HAVE STAYED IN CENTRAL KENTUCKY...HOWEVER A FEW HAVE WANDERED INTO THE FORECAST AREA. THE STRONGEST STORMS HAVE BEEN PRODUCING QUARTER SIZED HAIL. WE HAVE NOT SEEN ANY WIND DAMAGE REPORTS YET...SO ARE THINKING THIS SHOULD MOSTLY BE A HAIL ISSUE. AS THE HEATING HAS BEEN CUT OFF...I AM EXPECTING THE STORMS TO START AND QUIET DOWN A LITTLE AND STAY BELOW SEVERE CRITERIA WITH THE LIGHTNING BECOMING LESS PREVALENT. UPDATED THE GRIDS AND SENT A FORECAST TO THE INTERNET. WILL BE UPDATING THE ZONES AROUND 9 PM. THE REST OF THE FORECAST IS ON TRACK. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH THURSDAY NIGHT/ 18Z SFC ANALYSIS SHOWS LOW PRESSURE STARTING TO CONSOLIDATE OVER EASTERN KENTUCKY AND CENTRAL TENNESSEE. A VERY TIGHT GRADIENT OF TEMPERATURES EXIST JUST TO THE WEST EFFECTIVELY REPRESENTING THIS SYSTEM/S COLD FRONT. HOWEVER...HERE IN EAST KENTUCKY WE ARE WELL IN THE WARM SECTOR WITH PATCHY SUNSHINE THROUGH HIGH CLOUDS HELPING TO SEND TEMPERATURES INTO THE MID TO UPPER 70S FOR MUCH OF THE CWA AND THE LOWER 70S OVER OUR NORTHWEST COUNTIES. DEWPOINTS ARE NOW RATHER UNIFORM ACROSS THIS PART OF THE STATE...RUNNING IN THE LOW TO MID 50S. TEMPERATURES ONLY IN THE 60S AND DEWPOINTS IN THE 40S ARE FOUND THROUGH WESTERN AND NORTH CENTRAL KENTUCKY ON THE OTHER SIDE OF THIS VERY SLOW MOVING BOUNDARY. ASIDE FROM A ROGUE CLUSTER OF THUNDERSTORMS THAT ZIPPED THROUGH NORTH CENTRAL KENTUCKY AROUND MIDDAY...JUST A BAND OF SHOWERS HAVE BEEN NOTED TO THE WEST OF THE FRONT. AS THIS FRONT MOVES EAST THIS EVENING...EXPECT ADDITIONAL STRAY TO SCATTERED THUNDERSTORMS TO ROVE OUT AHEAD OF THE MAIN PCPN SHIELD. AT THIS TIME...CANNOT RULE OUT SOME STRONG STORMS THROUGH EVENING WITH GUSTY WINDS AND HAIL THE MAIN THREAT WILL HIT THIS IN THE FORTHCOMING HWO. THE MODELS ARE IN ABOUT AS GOOD AGREEMENT ALOFT AS ONE CAN EXPECT FROM THIS HIGHLY ANOMALOUS PATTERN EVOLUTION THROUGH THE SHORT TERM. THEY ALL TAKE A TROUGH FROM OVER THE MID MISSISSIPPI VALLEY AND RAPIDLY DEEPEN IT INTO A LARGE CLOSED LOW OVER THE SOUTHWESTERN OHIO VALLEY BY MIDDAY WEDNESDAY. THIS LOW THEN ROLLS OVER ITSELF LIKE A NEARLY FLAT TIRE...PLODDING INTO THE HEART OF THE OHIO VALLEY BY THURSDAY MORNING. FROM HERE IT MEANDERS NORTHEAST INTO THE EASTERN LAKES AND TOWARD MONTREAL BY 12Z FRIDAY. DURING ITS MANY WOBBLES THE INDIVIDUAL SHORTWAVES CYCLING AROUND IT WILL ADD SOME DISCREPANCIES TO THE MODEL SPREAD...PARTICULARLY WEDNESDAY NIGHT. THESE DIFFERENCES WILL HAVE SOME LIMITED IMPACT ON THE SFC PATTERNS AS DEPICTED BY EACH MODEL. THE ECMWF AND GFS ARE FAIRLY CLOSE ALOFT THROUGHOUT THE SHORT TERM SO THEIR SOLUTIONS WERE BLENDED AND FOLLOWED MOST CLOSELY FOR WEATHER SPECIFICS WITH DETAILS FROM NAM12 THROWN IN FOR GOOD MEASURE. SENSIBLE WEATHER WILL FEATURE A VERY CHANGEABLE 48 HOURS OR SO...AND NOT IN THE GOOD WAY...FOR MOST FOLKS. THE SUMMER-LIKE WEATHER OF THE EVENING...COMPLETE WITH SOUTH BREEZES AND A CHANCE OF THUNDERSTORMS...WILL GIVE WAY TO AN EXTENDED PERIOD OF CHILLY RAIN SHOWERS THAT WILL PIVOT SLOWLY ACROSS THE AREA LATE TONIGHT THROUGH MOST OF THE MORNING WEDNESDAY. UNTIL THE COLD FRONT GOES THROUGH... HAVE KEPT A SLIGHT CHANCE FOR THUNDER IN THE FORECAST. THIS FRONT FINALLY CLEARS THE FAR EASTERN PARTS OF THE AREA BY WEDNESDAY EVENING TAKING THE MORE CONVECTIVE PCPN ALONG WITH IT. HOWEVER...THE LOW THAT IS CURRENTLY FORMING OVERHEAD WILL DEEPEN NEARLY IN PLACE AS ITS UPPER LEVELS DO LIKEWISE. ACCORDINGLY...THE WINDS WILL WHIP AROUND TO THE NORTHWEST AND STIFFEN UP DURING THE DAY WEDNESDAY BRINGING IN COLDER AIR. THE WRAP AROUND AND UPSLOPE NATURE OF THESE WINDS... CYCLONIC AROUND AN VERY BROAD AND DEEP SFC LOW...WILL MEAN A RAW EVENING ACROSS EAST KENTUCKY AS ATLANTIC MOISTURE WRAPS AROUND THE LOW TO OUR NORTH AND THEN MOVES IN ON THE WINDS...IN THE PROCESS GETTING LIFTED OVER EAST KENTUCKY. LOW CLOUDS...DRIZZLE AND HEAVIER SHOWERS WILL BE THE RESULT. TEMPERATURES WILL CONTINUE TO SLOWLY FALL DURING THE GENERALLY LIGHT PCPN THROUGH THE NIGHT WITH A COLD POOL ALOFT MOVING RIGHT OVERHEAD. THIS WILL RESULT IN SNOW FALLING THROUGH ALL BUT THE LOWEST 3 OR 4 THOUSAND FEET OF THE ATMOSPHERE WHERE IT WILL CHANGE TO A COLD RAIN OR DRIZZLE. NOW...FOR LOCATIONS ABOVE 3000 FEET SNOW FLAKES WILL BE POSSIBLE ALONG WITH THE RAIN AND THE TOP OF BLACK MOUNTAIN WILL LIKELY PICK UP SOME LIGHT...LESS THAN AN INCH...ACCUMULATION. SHOULD RIDGE TOP TEMPERATURES OF OUR HIGHEST PEAKS FALL TO 32 DEGREES...IT WILL BE CLOSE...FREEZING DRIZZLE AND ICING WILL BE POSSIBLE. WILL MENTION THIS CONCERN IN THE HWO...BUT HAVE LEFT IT OUT OF THE GRIDS AND ZONES SO FAR. THE RISK OF WINTRY PCPN FOR OUR HIGHEST ELEVATIONS WILL BE MINIMIZED DURING A BRIEF AND SMALL DIURNAL TEMP RISE THURSDAY AFTERNOON...BUT WILL RETURN LATER THAT EVENING AND NIGHT WHERE POCKETS OF LIGHT PCPN REMAIN. IN ACTUALITY...THE SLOWING MOVEMENT OF THIS SYSTEM AND ITS EXTENSIVE CLOUD COVER WILL KEEP TEMPERATURES FROM BOTTOMING OUT IN ITS WAKE...MINIMIZING THE THREAT FOR FREEZING OR EVEN FROST CONDITIONS UNTIL LATER IN THE WEEK. ALL IN ALL...A KIND OF MISERABLE BATCH OF WEATHER EXPECTED FOR EAST KENTUCKY STARTING LATER TONIGHT AND LASTING WELL INTO THE DAY THURSDAY. ANY BREAKS SEEN BETWEEN THE COLD FRONT AND THE WRAP AROUND MOISTURE IS EXPECTED TO BE BRIEF ON WEDNESDAY AFTERNOON AND LIKELY PUNCTUATED WITH BATCHES OF WIND BLOWN SPRINKLES AND DRIZZLE. GIVEN THE WINDS EXPECTED...LATER SHIFTS MAY NEED TO CONSIDER A LAKE WIND ADVISORY FOR WEDNESDAY NIGHT INTO THURSDAY...AS IF BOATERS NEED TO BE ENCOURAGED TO STAY OFF THE LAKES GIVEN THE CHILLY AND DAMP FORECAST. OTHERWISE...THE WORST OF THE WEATHER WILL BE DETAILED IN THE FORTHCOMING HWO...AND SPSJKL. IT WILL ALSO CONTINUE TO BE HIGHLIGHTED ON OUR WEB PAGE VIA OUR LATEST WEATHER STORY. FOR TEMPERATURES...WENT WITH MAINLY THE ADJMET NUMBERS THROUGH THE PERIOD AS THEY APPEAR TO BE CAPTURING THE CHANGING FORECAST EFFECTIVELY. DID ALSO GO WITH A NON DIURNAL TEMPERATURE TRACE ON WEDNESDAY...DERIVED FROM THE NAM12. AS FOR POPS...ENDED UP CLOSEST TO THE MAV NUMBERS...BUT THE QPF PATTERN AND AMOUNTS USED WERE BETTER REFLECTIVE OF THE NAM12. .LONG TERM.../FRIDAY THROUGH TUESDAY/ MAIN CHALLENGE FROM FRIDAY ONWARD WILL BE THE DEPARTURE OF CLOUDS AND THE IMPACT THIS MAY HAVE ON FROST/FREEZE POTENTIAL FRIDAY AND SATURDAY NIGHT. MODELS HAVE CONTINUED TO SLOW DOWN THE DEPARTURE OF LOW CLOUDS AND THESE CLOUDS WILL LIKELY HOLD THROUGH ALL OF FRIDAY. WILL LOWER HIGHS A BIT TO ACCOUNT FOR MORE CLOUD COVER. WITH THE DEEPER MOISTURE EXITING ON FRIDAY...SHALLOW MOISTURE WITH A SHARP INVERSION WILL REMAIN. THIS WOULD LIKELY YIELD SOME DRIZZLE TO START THE DAY ON FRIDAY...AND IT COULD LINGER INTO THE AFTERNOON IN THE FAR EAST WITH THE UPSLOPE FLOW. HOWEVER...FOR NOW WE WILL ONLY CARRY IT DURING THE MORNING HOURS WITH THIS FORECAST PACKAGE. CLOUD COVER WILL BEGIN TO THIN AND EXIT FRIDAY NIGHT. HOWEVER...THERE MAY BE A TENDENCY FOR SOME CLOUDS TO HANG ON ACROSS THE EAST IF THE OVERALL FLOW WEAKENS TOO QUICKLY. GIVEN THIS POTENTIAL...THE BEST CHANCE FOR FROST/FREEZE CONDITIONS WILL BE ACROSS OUR WESTERN COUNTIES...PERHAPS GETTING AS FAR EAST AS MOREHEAD...THROUGH JACKSON...TO MIDDLESBORO. SKIES WILL FINALLY YIELD SUNSHINE ON SATURDAY. THIS CLEARING WILL YIELD THE POTENTIAL FOR MORE FROSTY TEMPERATURES COME SUNDAY MORNING. ANOTHER WEAK DISTURBANCE IS STILL TAKING SHAPE FOR EARLY NEXT WEEK...BUT MODEL CONFIDENCE IS VERY POOR AND MOISTURE APPEARS VERY LIMITED...SO OPTING TO KEEP OUR DRY FORECAST. && .AVIATION.../00Z TO 24Z/...UPDATED PREDOMINANT VFR CONDITIONS BENEATH BKN MID AND HIGH CLOUDS WILL START TO GO DOWNHILL LATER THIS EVENING AS A LOW PRESSURE SYSTEM AND ITS COLD FRONT APPROACHES. EXPECT MVFR CONDITIONS AT MOST SITES AFTER MIDNIGHT WITH RAIN SHOWERS...MIST...CIGS DOWN TO 3K...AND VCTS. THE CONDITIONS ARE EXPECTED TO FURTHER DECLINE AROUND SUNRISE AS THE ACTUAL COLD FRONT PLODS THROUGH WITH VSBY FALLING DOWN TOWARDS 2 MILES AND CIGS FALL TO THE SINGLE DIGITS AGL. THUNDER WILL CONTINUE TO BE A SMALL POSSIBILITY UNTIL THE BOUNDARY PASSES. WINDS GENERALLY FROM THE SOUTH WILL PICK UP GRADUALLY THROUGH THE NIGHT WITH SOME GUSTS TO 15 KTS POSSIBLE BY LATE MORNING WEDNESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GREIF/JJ LONG TERM....KAS AVIATION...GREIF/JJ
Hazardous weather outlook, Oct 18, 4:20 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 420 PM EDT TUE OCT 18 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-192330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 420 PM EDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. A FEW OF THE STORMS THIS EVENING...MAINLY WEST OF INTERSTATE 75...COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY. GUSTY SOUTHWEST TO WEST WINDS CAN BE EXPECTED FROM LATE WEDNESDAY THROUGH THE DAY THURSDAY. THESE WINDS WILL BRING A MODERATE CHOP TO THE LARGER LAKES AND COULD IMPACT HIGH PROFILE VEHICLES. IN ADDITION...WEAK OR DISEASED TREES AND LIMBS COULD BE BROUGHT DOWN DURING THE STRONGER WIND GUSTS. COLDER AIR WILL RUSH INTO THE STATE LATER WEDNESDAY AND MAY RESULT IN LIGHT SNOW ABOVE 3000 FEET BOTH WEDNESDAY AND THURSDAY NIGHTS. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED FROM THIS. PATCHY FROST CAN BE EXPECTED LATE FRIDAY NIGHT AND AGAIN SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF HAIL OR GUSTY WINDS WITH ANY THUNDERSTORMS THIS EVENING. HAL/GREIF
In the hours before
Special weather statement, Oct 18, 6:56 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 656 PM EDT TUE OCT 18 2011 KYZ058-182315- ESTILL- 656 PM EDT TUE OCT 18 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 715 PM EDT TUESDAY EVENING... NORTHWESTERN ESTILL. AT 655 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR IRON MOUND... OR 9 MILES NORTHWEST OF IRVINE...MOVING NORTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CRESSY AT AROUND 700 PM EDT. RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GEOGERIAN
Special weather statement, Oct 18, 7:13 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 713 PM EDT TUE OCT 18 2011 KYZ044-051-182345- BATH-FLEMING- 713 PM EDT TUE OCT 18 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745 PM EDT TUESDAY EVENING... NORTH CENTRAL BATH AND FLEMING. AT 713 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHERBURNE...OR 10 MILES SOUTH OF FLEMINGSBURG...MOVING NORTH AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TILTON AROUND 720 PM EDT...FLEMINGSBURG AROUND 725 PM EDT...WALLINGFORD AROUND 730 PM EDT...DALESBURG AROUND 735 PM EDT...MOUNT CARMEL AROUND 740 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GEOGERIAN
Local storm report, Oct 18, 7:31 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
731 PM EDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL BRODHEAD 37.40N 84.42W
10/18/2011 E1.00 INCH ROCKCASTLE KY EMERGENCY MNGR
UP TO QUARTER SIZED HAIL REPORTED IN THE BRODHEAD AREA.
&&
JJLocal storm report, Oct 18, 7:43 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
743 PM EDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL MOUNT STERLING 38.06N 83.95W
10/18/2011 E0.25 INCH MONTGOMERY KY TRAINED SPOTTER
PEA SIZED HAIL WAS REPORTED NEAR WALMART.
&&
JJSpecial weather statement, Oct 18, 7:44 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 744 PM EDT TUE OCT 18 2011 KYZ044-050-051-190015- MONTGOMERY-BATH-FLEMING- 744 PM EDT TUE OCT 18 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 815 PM EDT TUESDAY EVENING... NORTHERN MONTGOMERY... WESTERN BATH AND CENTRAL FLEMING. AT 744 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EWINGTON...OR NEAR MOUNT STERLING...MOVING NORTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OWINGSVILLE AROUND 750 PM EDT...REYNOLDSVILLE AROUND 755 PM EDT...BETHEL AROUND 800 PM EDT...SHERBURNE AROUND 805 PM EDT...GRANGE CITY AROUND 810 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GEOGERIAN
Special weather statement, Oct 18, 7:49 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 749 PM EDT TUE OCT 18 2011 KYZ058-068-069-080-190015- ESTILL-ROCKCASTLE-LAUREL-JACKSON- 749 PM EDT TUE OCT 18 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 815 PM EDT TUESDAY EVENING... JACKSON... EASTERN ROCKCASTLE... WESTERN ESTILL AND NORTH CENTRAL LAUREL. AT 749 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR CLOVER BOTTOM...OR 9 MILES SOUTHEAST OF BEREA...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HISEL AROUND 755 PM EDT...ALCORN AROUND 800 PM EDT...BLANTON FLATS AROUND 805 PM EDT...DRIP ROCK AROUND 810 PM EDT...WAGERSVILLE AROUND 815 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:07 PM EDT | Severe Thunderstorm Warning | JKL | Rockcastle | 23 min |
| Oct 18, 7:17 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Montgomery | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.